Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 434, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 23, 2007, 12:22 AM MDT for Arthur County, Garden County, Grant County, Nebraska. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2007, 12:22 AM MDT (06:22 UTC)
- Expired
- Aug 23, 2007, 1:00 AM MDT
- In force
- 38 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Arthur County, NE, Garden County, NE, Grant County, NE
The radar
The North Platte radar (KLNX), 92 km from the middle of the area, began a volume at 06:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 1:00 AM MDT | TSTM WND DMG | 11 N Arthur, NE | TOPS OF LARGE TREES,AT LEAST 1 FOOT DIAMETER, BROKEN OFF AND PASTURE FENCE TORE DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 727 J/kg
- Mixed-layer CIN
- -285 J/kg
- Mixed-layer LCL
- 1523 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 230623
SVRLBF
NEC005-069-075-230700-
/O.NEW.KLBF.SV.W.0434.070823T0622Z-070823T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1222 AM MDT THU AUG 23 2007
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME EAST CENTRAL GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...
ARTHUR COUNTY IN WEST CENTRAL NEBRASKA...
THIS INCLUDES THE CITY OF ARTHUR...
GRANT COUNTY IN WEST CENTRAL NEBRASKA...
* UNTIL 100 AM MDT
* AT 1218 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM HYANNIS TO 9 MILES WEST OF JENSEN LAKE TO 20 MILES SOUTHWEST
OF HAYTHORN LAKE...OR ALONG A LINE EXTENDING FROM 30 MILES NORTH OF
ARTHUR TO 18 MILES NORTHWEST OF ARTHUR TO 13 MILES EAST OF
OSHKOSH...AND MOVING EAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PRATT LAKE AND JENSEN LAKE BY 1235 AM MDT...
SPRING VALLEY LAKE BY 1240 AM MDT...
HAYTHORN LAKE BY 1250 AM MDT...
GREEN LAKE...SAND PUDDIN LAKE AND ARTHUR BY 1255 AM MDT...
THREE MILE LAKE BY 100 AM MDT...
LAT...LON 4204 10148 4142 10144 4140 10201 4202 10193
TIME...MOT...LOC 0622Z 271DEG 27KT 4200 10165 4170 10195
4141 10206
$$
BUTTLER3 follow-up statements
000
WWUS53 KLBF 230634
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
133 AM CDT THU AUG 23 2007
NEC069-230643-
/O.CAN.KLBF.SV.W.0434.000000T0000Z-070823T0700Z/
GARDEN NE-
1233 AM MDT THU AUG 23 2007
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL GARDEN
COUNTY IS CANCELLED...
THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED EAST OF GARDEN
COUNTY.
HEAVY RAIN AND GUSTY WINDS TO 40 MPH WILL CONTINUE OVER THE NEXT
COUPLE OF HOURS.
LAT...LON 4202 10193 4204 10148 4142 10144 4141 10198
TIME...MOT...LOC 0633Z 275DEG 41KT 4199 10153 4164 10161
4142 10168
$$
NEC005-075-230700-
/O.CON.KLBF.SV.W.0434.000000T0000Z-070823T0700Z/
ARTHUR NE-GRANT NE-
1233 AM MDT THU AUG 23 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM MDT
FOR GRANT AND ARTHUR COUNTIES...
AT 1228 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF PRATT LAKE TO HIGHWAY 61 MILE MARKER
130 TO 7 MILES SOUTH OF HIGHWAY 61 MILE MARKER 120...OR ALONG A LINE
EXTENDING FROM 29 MILES WEST OF MULLEN TO ARTHUR TO 11 MILES SOUTH OF
ARTHUR...MOVING EAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
THREE MILE LAKE BY 1240 AM MDT...
LAT...LON 4202 10193 4204 10148 4142 10144 4141 10198
TIME...MOT...LOC 0633Z 275DEG 41KT 4199 10153 4164 10161
4142 10168
$$
BUTTLER000
WWUS53 KLBF 230641
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
141 AM CDT THU AUG 23 2007
NEC005-075-230700-
/O.CON.KLBF.SV.W.0434.000000T0000Z-070823T0700Z/
ARTHUR NE-GRANT NE-
1241 AM MDT THU AUG 23 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM MDT
FOR GRANT AND ARTHUR COUNTIES...
AT 1238 AM MDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF PRATT LAKE
TO THREE MILE LAKE TO 11 MILES SOUTHEAST OF HIGHWAY 61 MILE MARKER
120...OR ALONG A LINE EXTENDING FROM 21 MILES WEST OF MULLEN TO 12
MILES NORTHEAST OF ARTHUR TO 13 MILES SOUTHEAST OF ARTHUR...MOVING
EAST AT 45 MPH.
LAT...LON 4202 10193 4204 10148 4142 10144 4141 10198
TIME...MOT...LOC 0641Z 275DEG 41KT 4198 10140 4164 10143
4141 10151
$$
BUTTLER000
WWUS53 KLBF 230656
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
155 AM CDT THU AUG 23 2007
NEC005-075-230705-
/O.EXP.KLBF.SV.W.0434.000000T0000Z-070823T0700Z/
ARTHUR NE-GRANT NE-
1255 AM MDT THU AUG 23 2007
...THE SEVERE THUNDERSTORM WARNING FOR GRANT AND ARTHUR COUNTIES
EXPIRES AT 100 AM MDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING...HAD MOVED EAST
OF GRANT AND ARTHUR COUNTIES AND NO LONGER POSED A SEVERE THREAT.
IF SEVERE WEATHER WAS OBSERVED...CONTACT LOCAL LAW ENFORCEMENT AND
HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH
PLATTE.
LAT...LON 4202 10193 4204 10148 4142 10144 4141 10198
TIME...MOT...LOC 0655Z 275DEG 41KT 4196 10118 4162 10122
4139 10130
$$
BUTTLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 7:15 PM MDT, 5 hours 7 minutes earlier.
Area forecast discussion, Aug 22, 7:15 PM MDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 815 PM CDT WED AUG 22 2007 .WILL ISSUE AN UPDATE SHORTLY TO INCREASE POPS IN THE NORTHERN AND WESTERN ZONES AND TO DROP THE SEVERE THUNDERSTORM WATCH FROM THE REMAINDER OF THE CWA. IMPRESSIVE CONVECTION IN THE PANHANDLE...ASSOCIATED WITH A STRONG WAVE CROSSING WYOMING...WILL MOVE ACROSS THE NRN HALF OF THE CWA OVERNIGHT. FURTHER SOUTH...CONVECTION OVER E CENTRAL COLORADO...ORIENTED ALONG THE STATIONARY FRONT...SHOULD REMAINED ANCHORED ALONG THIS FEATURE OVERNIGHT. WITH THIS IN MIND...BEST CHANCES FOR PCPN OVERNIGHT REMAIN WITH THE ELEVATED CONVECTION IN THE NRN ZONES. WITH THE WATCH NOT COVERING ANY OF THESE AREAS AND WITH THE SRN AND CENTRAL ZONES CONVECTION FREE FOR THE REMAINDER OF THE EVENING...WILL CANCEL THE WATCH. WOULDNT BE SURPRISED TO SEE A WATCH HOISTED NORTH AND NORTHWEST OF LBF LATER ON AND WILL CONTINUE TO MONITOR THE SITUATION UP THERE. && .PREVIOUS DISCUSSION FOLLOWS... ISSUED AT 343 PM CDT WED AUG 22 2007 .SYNOPSIS... SFC FRONT AT 20Z LOCATED FROM NEAR GOODLAND NORTHEAST THROUGH HASTINGS. RADAR COMPOSITE HAS HAD ELEVATED CONVECTION ALL DAY ACROSS THE CNTRL SANDHILLS WHICH UNTIL 1930Z BEGAN TO TURN RIGHT INTO LOUP AND CUSTER COUNTY. ISOLATED THUNDERSTORMS DEVELOPING ALONG FONT TO OUR SOUTH ATTM. && .DISCUSSION... FLASH FLOOD THREAT REMAIN TONIGHT FOR FRONTIER COUNTY AND ALSO IN THE NORTHEASTERN COUNTIES...MAINLY EAT OF SPRINGVIEW THROUGH BURWELL. ALTHOUGH THE MOST INTENSE STORMS SHOULD REMAIN OFF TO OUR SOUTHEAST...HIGH PWS WILL ENHANCE THE HEAVY RAINFALL THREAT. COVERAGE WILL DIMINISH THIS EVENING...THEN CHCS ENHANCE ACROSS THE NCTRL AFTER MIDNIGHT AS MID LEVEL TROUGH PUSHES EAST. MOSTLY CLOUDY THURSDAY AND TRENDED COOLER NEAR A 50/50 MAV/MET GUIDANCE BLEND FOR TEMPS. LINGERING CHC POPS EAST...WITH DEVELOPMENT ACROSS SRN COUNTIES ANTICIPATED BY LATE AFTERNOON INTO THURSDAY NIGHT. ALSO TRENDED TEMPS DOWN FRIDAY DUE TO CLOUDINESS AND PREVAILING EASTERLY WINDS. CARRYING SLIGHT CHC FRIDAY AS MID LEVEL TROUGH PASSES. CHCS COULD CARRY INTO FRIDAY NIGHT...ALTHOUGH HAVE WENT DRY THIS FCST PKG. SURFACE HIGH PRESSURE SLIDES EAST SATURDAY WITH A WARM FRONT COMING THROUGH FROM THE WEST SATURDAY NIGHT. THIS MAY LEAD TO SOME OVERNIGHT CONVECTION NCTRL. NEXT UPPER TROUGH IS THEN PROGGED TO ARRIVE MONDAY NIGHT/TUESDAY. MORE TSRA...SCT TO NMRS...SEVERE AND LOCALLY HEAVY RAIN WOULD BE POSSIBLE...GIVEN POSSIBLE TAP OF MOISTURE FROM DEAN REMNANTS. && .AVIATION... AREAS OF MVFR CIGS AND VSBYS TONIGHT MAINLY DUE TO THUNDERSTORMS INITIALLY. IN WAKE OF CONVECTION...STRATUS WITH AREAS OF IFR CIGS AND WIDESPREAD MVFR CIGS AND AND VSBY TO IMPACT TAF SITES KLBF AND KVTN. && .HYDROLOGY... HEAVY RAINFALL FEEL ACROSS HOOKER AND MCPHERSON COUNTY TODAY WITH ENHANCED HEAVY RAINFALL FOR ALL AREAS EAST OF BROKEN BOW THROUGH AINSWORTH WITH NUMEROUS REPORTS OF STANDING WATER. GOING FFW IS WARRANTED DUE TO VERY LOW FFG VALUES IN THE WARNING AREAS. && .LBF WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH TONIGHT NEZ006-007-009-010-028-029-071. && KAR/DP/CLB
Hazardous weather outlook, Aug 22, 8:16 PM MDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 916 PM CDT WED AUG 22 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-232115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 916 PM CDT WED AUG 22 2007 /816 PM MDT WED AUG 22 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...REST OF TONIGHT. THUNDERSTORMS ARE LIKELY ACROSS ALL OF WESTERN AND NORTH CENTRAL OVERNIGHT...AS A STRONG UPPER LEVEL DISTURBANCE MOVES EAST OF THE NORTHERN ROCKIES. AT THIS TIME...WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED...HOWEVER AN ISOLATED STRONG THUNDERSTORM IS POSSIBLE...MAINLY NORTH OF A LINE FROM IMPERIAL...TO STAPLETON...TO BURWELL. HAIL AND HEAVY RAIN ARE THE MAIN SEVERE WEATHER THREATS. A FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY MORNING FOR FRONTIER...KEYA PAHA...BOYD...HOLT...ROCK...GARFIELD AND WHEELER COUNTIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...ISOLATED SEVERE THUNDERSTORMS COULD DEVELOP ACROSS A SMALL PORTION OF SOUTHWEST NEBRASKA...ALONG AND SOUTH OF A LINE FROM IMPERIAL AND STOCKVILLE. LARGE HAIL AND WIND DAMAGE ARE THE MAIN CONCERN. A STATIONARY FRONT WILL SAG VERY SLOWLY SOUTH INTO NORTHWEST KANSAS. SOUTHWEST NEBRASKA WILL BE ON THE NORTHERN EDGE OF A MORE EXPANSIVE AREA OUTLOOKED FOR SEVERE WEATHER STRETCHING ACROSS KANSAS AND EASTERN COLORADO. THUS...ONLY ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED THURSDAY ACROSS SOUTHWEST NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THE REMAINDER OF TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CLB
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 8:00 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 33 min |
| Aug 22, 9:46 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 59 min |
| Aug 22, 10:42 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 63 min |
| Aug 22, 11:53 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Thomas | 43 min |
| Aug 23, 12:38 AM MDT | Severe Thunderstorm Warning | LBF | Keith | 39 min |
| Aug 23, 12:46 AM MDT | Severe Thunderstorm Warning | LBF | Hooker, McPherson | 44 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.